

Director of Nursing Institute: Essential Tools for the DON in Long-Term Care

March 12–13, 2014 Courtyard by Marriott, Columbia, MO



Welcome

Get ready to be charged up! This conference is energetic and eye-opening! Tips you can take back to your home and implement right away will be shared! Whether you are a new director of nursing or a seasoned one, this conference is right for you! We will give you the confidence, knowledge, direction, and motivation needed to help you better perform your important role as a DON.

Wednesday, March 12, 2014

10 a.m. Registration

10:30 a.m. Welcome and Introductions

11 a.m. Audits, Denials, and Appeals (1 hour)

Speaker: Wade Scheulen, PTA, Executive Vice President, Physical Performance Systems, Jefferson City, Missouri

This session will discuss key points within the audits, denials, and appeals process in include: types of audits, identify auditing agencies, preparing documentation, and tools for audit risk reduction.

12 p.m. Lunch (provided)

1 p.m. Stop Me if You Can, But if You Can't... (1 hour)

Speakers: Sharon Thomas, BSN, RN, Clinical Consultant/Quality Educator, MU MDS, and Quality Research Team, University of Missouri Sinclair School of Nursing, Columbia, Missouri; and Wade Scheulen, PTA, Executive Vice President, Physical Performance Systems, Jefferson City, Missouri

Reducing falls through strengthening and balance exercises should be a priority. If falls do occur, careful tracking, documentation and root cause analysis are critical. This session will focus on strategies regarding fall presentation and what to do if a fall occurs.

2 p.m. Break

2:15 p.m. The Most Frequently Citied Deficiencies and Guidelines for Compliance (1 hour)

Speaker: Carla Jennings, RN, Program Manager, Survey and Compliance Unity, Department of Health and Senior Services, Jefferson City, Missouri

Explore several of the most frequently cited federal deficiencies, including: quality of care (F309), accidents/supervision (F323), professional standards (F281), and activities of daily living (F310-F312). The goal is to provide skilled nursing facilities with federal and state compliance guidelines.

3:15 p.m. Infection Control: Who's Responsible for What? (1 hour)

Speaker: Sharon Thomas, BSN, RN, Clinical Consultant/Quality Educator, MU MDS, and Quality Research Team, University of Missouri Sinclair School of Nursing, Columbia, Missouri

This session will educate DONs on the growing number of current infection control concerns in long-term care. Infection control practices including prevention, managing, and monitoring will also be discussed.

4:15 p.m. Break

4:30 p.m. **Open Forum** (1 hour)

Speaker: Sharon Thomas, BSN, RN, Clinical Consultant/Quality Educator, MU MDS, and Quality Research Team, University of Missouri Sinclair School of Nursing, Columbia, Missouri

You don't have to feel alone anymore! This session will give you the opportunity to voice your trials and tributes and receive feedback from others who are dealing with the same day-to-day issues.

Thursday, March 13, 2014

8:30 a.m. So You Want to be a Leader? (3 hours)

Speakers: Sharon Thomas, BSN, RN, Clinical Consultant/Quality Educator, MU MDS, and Quality Research Team, University of Missouri Sinclair School of Nursing; and Dave Walker, LNHA, SBE, Long-Term Care Leadership Coach, University of Missouri Sinclair School of Nursing, Columbia, Missouri

Practical tips to be the type of leader you want to be will be discussed. You will also learn how to identify your personal style through self-awareness, how to re-frame resistance, improve communication, identify ten common listening blocks, use appreciative inquiry, and learn the power of paraphrasing.

11:45 a.m. Lunch (provided)

12:45 p.m. **So You Want to be a Leader?** (Continued, 1 hour)

1:45 p.m. Break

2 p.m. Survey Readiness 101 (1 hour)

Speaker: Dave Walker, LNHA, SBE, Long-Term Care Leadership Coach, University of Missouri Sinclair School of Nursing, Columbia, Missouri

This session will focus on practical tips on how to prepare your own "home-specific" survey readiness manual and be one step ahead of the surveyors. You will learn common sense tips on how to prepare and manage the survey process.

3 p.m. Break

3:15 p.m. **Take 2** (1 hour)

Speaker: Sharon Thomas, BSN, RN, Clinical Consultant/Quality Educator, MU MDS, and Quality Research Team, University of Missouri Sinclair School of Nursing, Columbia, Missouri

This closing session is a time to share thoughts on how to use the information learned and reflect on some of the lighter moments of the conference and leadership in general.

General Information

Registration: Send registration form and fees to: MLN, 604 Dix Road, Jefferson City, MO 65109. Telephone 573-635-5355 and faxed 573-635-7908 registrations must be charged by Discover/MC/Visa. You may register and pay online at www.mlnmonursing.org. We cannot bill you. Onsite registrations will be allowed, based on availability, with payment of fees plus an additional \$25.

Cancellation: No refunds or credits will be made if registrant fails to attend. There is a \$25 nonrefundable cancellation fee if MLN is notified two weeks prior to the program. If cancellation notice is received after this date no refund or credit will be given; however, you may send a substitute.

Program Includes: Handouts via email, lunch, and refreshment breaks.

Handouts will be emailed one week prior to the program. It is your responsibility to print off the handouts and bring them with you to the conference, or if you prefer store them on an electronic device and bring your computer with you. Internet is not provided in the meeting rooms.

Miscellaneous: Contact the MLN office to arrange for special ADA needs. Bring a sweater or jacket due to varying meeting room temperatures.

Certificate of Attendance: A certificate of attendance will be emailed to you within 30 days of the conference. Attendance will only be awarded for the sessions attended.

Location

This conference will take place at:

Courtyard by Marriott

3301 Lemone Industrial Blvd.

Columbia, MO

Signature

Phone: 573-443-8000

When booking your sleeping room, you must request the "Missouri League for Nursing" group room rate to receive the discounted rate of \$96 per night plus tax. You must book your room by February 11 to receive this rate.

DON Institute 2014				
Name		Last Four Digits of ye	our S.S. #	
Home Address		Home City, State, Zip		
Home Phone		Cell Phone	THE SHAPE STATE STATE	
Position		Credentials		
Place of Employment		Work Address	Superior Strategic	
Work City, State, Zip		Work Phone/Fax # _		
Email				
*Handouts, evaluation, and certificates of attendance will be sent via email.				
Fees:	Member	Nonmember		
☐ Postmarked on/before February 26	\$305	\$405		
☐ Postmarked after February 26	\$355	\$455		
Check method of payment. Check Enclosed	□ Discover/	Discover/MasterCard/Visa Total Enclosed \$		
Card #		Exp. Date	3-Digit Security Code	
Zip Code of Credit Card Billing Address	- 1-4	Name on Card		

Return registration form and payment to:

Missouri League for Nursing, 604 Dix Road | Jefferson City, MO 65109 573-635-5355 | 573-635-7908 fax www.mlnmonursing.org